MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-CORK CURVED CUP IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-CORK CURVED CUP IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1440-2010
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right hip.It was reported that the impactor bolt became stuck in the shell, and that the impactor sheared off where the handle meets the curved part of the impactor.All devices (including the shell) were removed from the patient and another shell was implanted.Surgery was completed successfully with a delay of approximately 2 minutes.Rep may be able to provide some additional patient information, otherwise confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a curved cup impactor was reported.The event was confirmed through the material analysis evaluation of the returned device.Method & results: device evaluation and results: material evaluation was completed and indicated the following comments: the curved cup impactor was returned fractured, the device was sectioned to aid in the analysis.The device was evaluated with a scanning electron microscope (sem).The observed mixed mechanism morphology is consistent with an overload fracture.Energy dispersive spectroscopy (eds) showed that the material is consistent with a 17-4ph alloy (fe-cr-ni-cu) which is consistent with the drawing.Hardness was evaluated per astm e18, and the average hardness of 42hrc meets the drawing requirement of 40hrc minimum.  based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been four other similar events for the reported lot.Conclusion: the investigation concluded that the fracture is consistent with an overload fracture.No identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
CURVED CUP IMPACTOR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI  NA
MDR Report Key10355366
Report Number0002249697-2020-01585
Device Sequence Number3624345
Product Code LPH
UDI-Device Identifier07613327010312
UDI-Public07613327010312
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1440-2010
Device Catalogue Number1440-2010
Device Lot NumberDC259274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/07/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR